Thunderstorm Wind, Otsego
- When
- June 8, 10:15 PM EST
- Where
- Otsego County, Cooperstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.700, -74.917
Thunderstorm winds downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 8, 8:00 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 900 PM EDT WED JUN 8 2005 .AVIATION (09/00Z -10/00Z)... VFR WILL BE THE RULE FOR THE PART OF THE NIGHT...BUT VALLEY FOG EXPECTED TO DEVELOP...AND BRING FLIGHT CONDITIONS DOWN TO IFR/MVFR AT KELM/KUCA/KAVP. THURSDAY SHOULD BE SIMILAR TO WEDNESDAY...WITH GENERALLY VFR...THOUGH A SHRA/TSRA CAN NOT BE RULED...ESPECIALLY AT KSYR/KUCA. -CEMPA && .SHORT TERM(TONIGHT THRU FRIDAY)... UPDATE FOR LINGERING PRECIP OVER CWA. IN GENERAL PRECIP DECREASING IN INTENSITY AND COVERAGE BUT STILL SOME NEW DEVELOPMENT. TEMPS HOLDING UP WHERE CONVECTION HAS NOT BEEN. CONVECTION MOVING SE INTO BGM AREA. WILL EXTEND THE TS AND SHRA INTO THE EARLY MORNING. MINOR CHANGES TO THE OTHER GRIDS BASED ON CURRENT OBS. TAC SATL AND RADAR IMAGERY SHOWG ISLD CONVECTION FORMING WITH AFTRN HEATING. LL MOISTURE WAS LESS THAN PRVSLY THOUGHT WITH DWPTS AVERAGING MAINLY IN THE LOWER 60S. DRIER AIR WAS MIXING DOWN INTO THE SFC LAYER AND LOWERG DWPTS. THIS HAS LIMITED CAPES. TEMPS WERE AT OR ABV 90F MANY AREAS. SEE MAINLY SCTD SHRA/TSTA CONT TO FORM...ESP IN MOUNTAINOUS AREAS. SFC BNDRY APPEARS TO BE FARTHER N THAN PROGGED EARLIER TODAY N OF CWA. MORE WIDESPREAD SHRA/TSRA WERE ASSCTD WITH FRNT. SHRT WAVE WILL PASS INTO WRN NEW ENGLAND TONIGHT AND INCR CONFLUENCE TO THE E AND THUS UPR DVRG. THIS WAVE WILL ALLOW FRNT TO SAG SWRD INTO C NY TONIGHT AS IT WEAKENS. CONVECTION WILL BE A LITTLE MORE WIDESPREAD IN THE ERN PART OF THE CWA BUT GIVEN TERRAIN WILL HV AT LEAST CHC ALL FORECAST AREA INTO THIS EVE. FOR THU INTO FRI...PA/NY WILL BE AT THE NRN PART OF THE UPR RDG AS LL SW FLO DVLPS ON THE BACK SIDE OF THE SFC HI. THIS FLO WILL INCREASE MOISTURE AND HUMIDITY. THE SHEAR IS WEAK AND THE UPR LVL FORCING IS NOT THAT STRG. CAPES ARE PROGGED TO BE RSBL THUS WILL HV CHC POPS SHRA/TSRA FOR AFTRN/EVE BOTH DAY AND PC AT NIGHT. - NICOSIA && .LONG RANGE (FRIDAY NIGHT-WEDNESDAY) WESTERN ATLANTIC AMPLIFIED RIDGE WILL KEEP THE SAME GENERAL PATTERN IN PLACE INTO EARLY NEXT WEEK BEFORE BREAKING DOWN BY THE END OF THE FORECAST PERIOD. KEPT BASICALLY THE SAME EXTENDED FORECAST GOING WITH CHC POPS FOR CONVECTION DURING THE DAY AROUND THE PERIMETER OF LARGE BERMUDA HIGH AND DRY OVERNIGHT PERIODS. HIGHS GENERALLY IN THE MID 80S...THEN COOLER ON WEDNESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1235 PM EDT WED JUN 8 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-090900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 1235 PM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO AT LEAST THE EARLY EVENING HOURS...ESPECIALLY FROM THE FINGER LAKES...WESTERN MOHAWK VALLEY...TO THE CATSKILLS OF NEW YORK. THERE IS A POTENTIAL FOR AN ISOLATED STORM TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH...WITH MOST OF THE STORMS HAVING GUSTS UNDER 40 MPH. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1038 PM EDT WED JUN 8 2005 NYZ046-090345- OTSEGO NY- 1038 PM EDT WED JUN 8 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR PITTSFIELD...OR ABOUT 15 MILES NORTHEAST OF NORWICH...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BURLINGTON AT 1050 PM EDT HARTWICK AT 1055 PM EDT EXETER CENTER AT 1100 PM EDT OAKSVILLE AND MILFORD AT 1105 PM EDT TODDSVILLE AND HYDE PARK AT 1110 PM EDT COOPERSTOWN AND BOWERSTOWN AT 1115 PM EDT ELK CREEK AT 1120 PM EDT MIDDLEFIELD AT 1125 PM EDT SEEK SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 4272 7537 4254 7531 4263 7453 4290 7462
The Albany radar (KENX), 71 km away, was scanning. The volume nearest the first event began at 03:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458038.